Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 24, 2003, 5:13 AM CDT for Juneau County, Monroe County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2003, 5:13 AM CDT (10:13 UTC)
- Expired
- Jun 24, 2003, 6:00 AM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 241013 SVRARX WIC057-081-241100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 513 AM CDT TUE JUN 24 2003 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JUNEAU COUNTY IN CENTRAL WISCONSIN MONROE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 600 AM CDT * AT 513 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS 5 MILES NORTHWEST OF RIDGEVILLE...OR ABOUT 7 MILES SOUTHWEST OF TOMAH...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR TOMAH...AND KIRBY AT 520 AM CDT... NEAR OAKDALE...AND WYEVILLE AT 525 AM CDT... NEAR SHENNINGTON...AND HUSTLER AT 530 AM CDT... NEAR CUTLER...AND CAMP DOUGLAS AT 535 AM CDT... NEAR CLOVERDALE...AND NEW LISBON AT 540 AM CDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 4411 9072 4378 9069 4379 8999 4412 9006 $$ KRC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:14 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 24, 3:14 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 314 AM CDT TUE JUN 24 2003 FORECAST CONCERN FOCUSES AROUND SEVERE THUNDERSTORM THREATS LATE THIS AFTERNOON INTO TONIGHT AND AGAIN WEDNESDAY AFTERNOON/EVENING. 24JUN03 00Z ETA AND GFS RUNS SHOW BOTH IN PRETTY GOOD AGREEMENT ON OVERALL MOVEMENT AND INTENSITY OF SYNOPTIC SCALE SHORTWAVES. LEANING PRETTY CLOSE TO ETA SOLUTION THIS PACKAGE WITH BETTER PHYSICS AND DETAILING OF SMALLER SCALE BOUNDARIES OVER THE NEXT 24 HOURS. DATA ANALYSIS AT 07Z SHOWS SURFACE COLD FRONT EXTENDING FROM NW CORNER OF MN INTO A LOW LOCATED OVER SW NE. FROM THIS LOW...A WARM FRONT EXTENDED EAST ACROSS NE INTO SOUTHERN IA. MCS EXTENDING EAST FROM NORTHERN NE...INTO NORTHERN IA AND SW MN...NORTH OF THE FRONT. 850 MB PROFILER SHOWING 45-60KT LLJ FEEDING INTO THE FRONT FROM KS/SOUTHERN NE...SUSTAINING THE MCS. MCS STRAYS AWAY FROM MAIN THETA-E AXIS AND START TO DIE OFF THIS MORNING AS IT CROSSES THE RIVER. WARM FRONT MAKES SURGE NORTH TODAY AS OLD BOUNDARY FROM MCS SETS UP APPROXIMATELY FROM ROCHESTER MN THROUGH BLACK RIVER FALLS. THIS WILL SET UP A RATHER SHARP BAROCLINIC ZONE ACROSS THAT AREA AND SHOULD BE THE LIKELY FOCUS FOR REGENERATION OF THUNDERSTORMS BY LATE THIS AFTERNOON AS STRONG MOISTURE TRANSPORT MAKES ITS WAY NORTH INTO AND OVER THE FRONT. BY THIS TIME CAPES ALSO BUILD INTO THE 3000-3500 J/KG RANGE NORTH OF THE BOUNDARY. SPEED AND DIRECTIONAL SHEAR ALSO BECOMES FAVORABLE FOR SUPERCELL DEVELOPMENT. APPEARS LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS NORTH OF THE BOUNDARY. WILL BEEF UP WORDING IN ZONES. FURTHER SOUTH...ATMOSPHERE A BIT MORE CAPPED FOR JUST CHANCE WORDING ACCORDINGLY. STRONG TS COMPLEX THAT DEVELOPS VICINITY KFSD THIS AFTERNOON MOVES RAPIDLY NORTH WITH MID LEVEL SPEED MAX. THIS CAUSES CYCLOGENESIS OVER CENTRAL MN WHICH WILL PULL WARM FRONT WITH TS ACTIVITY NORTHWARD AND OUT OF OUR AREA BY MIDNIGHT OR SO. LOW THEN CONTINUES TO MOVE NORTHEAST AND PULLS COLD FRONT EAST THROUGH THE AREA ON WEDNESDAY. CAPES BUILD INTO THE 2500-3000J/KG RANGE BY 18Z ACROSS CWA. UNIDIRECTIONAL FLOW WILL BE FAVORABLE FOR DECENT SQUALL LINE SCENARIO AHEAD OF THE FRONT. WILL BUMP POPS UP INTO LIKELY CATEGORY. FRONT WITH TS ACTIVITY MAKES ITS WAY EAST OF THE AREA LATE WEDNESDAY NIGHT. ON THURSDAY...AXIS OF COLD UPPER TROUGH OVERHEAD FOR GOOD CU DEVELOPMENT...AND A CHANCE OF SHRA/TS DURING THE AFTERNOON DURING PEAK HEATING. .LSE...WATCHES/WARNINGS/ADVISORIES...NONE. DAS
Hazardous weather outlook, Jun 23, 5:50 PM CDT, 11 hours 23 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 PM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN IOWA AND SOUTHWEST MINNESOTA TONIGHT. THESE STORMS ARE EXPECTED TO MOVE INTO NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL AND SOUTHWEST WISCONSIN AFTER MIDNIGHT. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND WIND DAMAGE ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT THAT HAS BEEN MOVING EVER SO SLOWLY EAST THROUGH THE REGION WILL FINALLY MOVE OUT THURSDAY NIGHT. UNTIL THEN... THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER ON TONIGHT THROUGH THURSDAY. BOYNE
In the hours before
Special weather statement, Jun 24, 4:36 AM CDT, 37 minutes before
IAZ008-009-018-019-MNZ079-086-087-094-095-241100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 AM CDT TUE JUN 24 2003
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...
IN IOWA...
MITCHELL...HOWARD...FLOYD AND CHICKASAW.
IN MINNESOTA...
WABASHA...DODGE...OLMSTED...MOWER AND FILLMORE.
THIS INCLUDES THE CITIES OF...AUSTIN...CHARLES CITY...DODGE CENTER...
LAKE CITY...MANTORVILLE...NEW HAMPTON...OSAGE AND ROCHESTER.
THE SEVERE WEATHER THREAT HAS MOVED EAST OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED.
KRCSpecial weather statement, Jun 24, 4:38 AM CDT, 35 minutes before
MNZ088-096-WIZ032-033-241100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT TUE JUN 24 2003
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
TUESDAY MORNING FOR THE FOLLOWING COUNTIES...
IN MINNESOTA...
WINONA AND HOUSTON.
IN WISCONSIN...
BUFFALO AND TREMPEALEAU.
THIS INCLUDES THE CITIES OF...ARCADIA...CALEDONIA...LA CRESCENT...
MONDOVI...WHITEHALL AND WINONA.
A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THE AREA. SOME OF
THESE MAY BE SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND
DAMAGING WINDS.
PERSONS IN THE WATCH AREA ARE ENCOURAGED TO REVIEW SAFETY RULES AND
BE READY TO ACT QUICKLY SHOULD SEVERE WEATHER BE OBSERVED OR A
WARNING BE ISSUED. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE
LATEST WEATHER INFORMATION.
KRCSpecial weather statement, Jun 24, 4:41 AM CDT, 32 minutes before
IAZ010-011-029-030-241200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
441 AM CDT TUE JUN 24 2003
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
TUESDAY MORNING FOR THE FOLLOWING COUNTIES...
IN IOWA...
WINNESHIEK...ALLAMAKEE...FAYETTE AND CLAYTON.
THIS INCLUDES THE CITIES OF...DECORAH...ELKADER...LANSING...WAUKON
AND WEST UNION.
A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THE AREA. SOME OF
THESE MAY BE SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND
DAMAGING WINDS.
PERSONS IN THE WATCH AREA ARE ENCOURAGED TO REVIEW SAFETY RULES AND
BE READY TO ACT QUICKLY SHOULD SEVERE WEATHER BE OBSERVED OR A
WARNING BE ISSUED. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE
LATEST WEATHER INFORMATION.
KRCThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:20 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.